I've been on lexapro 10mg for exactly 32 days for generalized anxiety disorder and slight panic attacks. I am thinking about tapering off of it because even though I do see some positives, the side-effects are driving me insane. I am experiencing insomnia, feeling faint, headaches, hot-flashes, my skin is crawling, night sweats and sweating during the day for no reason. It's making me want to drink like a fish and smoke like a chimney. I will have mood swings from hating the world at night and waking up in the morning loving everything (which will last for an hour). And when I mean sweating, I mean DRENCHED. I don't have a psychiatrist as I was prescribed by a doctor in the family while I wait for an appointment in another month. I have stopped worrying about the little things like where the next bathroom is and my IBS symptoms, but sweating profusely (like when I had to run to class and sit there trying to cool down for the whole class) were my triggers to begin with. Now, if I write with my pencil too quickly I start to sweat. I have heard that some people have to wait upwards of 8 weeks to feel the full positive effects, but if I feel like I can control my anxiety by eating healthy and exercising everyday, should I just try it before so the withdrawal isn't so bad later? I am a 23 year old, 172lb 5'11" fit male who eats mostly healthy but who just has anxiety about sweating profusely... I don't know what to do. The panic attacks were so mild compared to others I've read about, to the point that I don't even know if it was a panic attack. If I excused myself from class I would even be able to calm myself down after a few. Now, if I'm drenched before class, I don't even enter and just go home. I just don't want to stop and go back to having anxiety or panic attacks or whatever the hell they were.
I would have a chat with the family doctor until your psychiatric appointment. Side effects generally subside with continued use, but if you are missing class because of them maybe the doctor will have a suggestion. There are many different meds for anxiety. It is a trial and error sort of ordeal unfortunately. You need to be under a doctor's care before trying to stop this medication.
Definitely run it by your Dr., but if you're going to stop it, don't do it cold turkey! The withdrawal is crazy and it can potentially last for a long time. I've been off Lexapro for 3 months and still experience bad withdrawal. I didn't not taper correctly, I didn't know at the time how harmful the situation was.
Either way, be careful. Maybe keep a daily log of your feelings and mood to see if it actually could be helping in any way. Maybe it will and maybe it will kick in soon. Maybe not and no need to be on it if it's not doing anything, right? Just my thought based on a little experience.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2011 • 4 answers
Posted 10 Mar 2012 • 16 answers
Posted 6 Apr 2013 • 4 answers
Posted 27 Dec 2014 • 4 answers
Posted 15 Sep 2016 • 2 answers